the college student - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,104 Times in 1,049 Posts
Reputation: 2124
Default the college student

Because of the side effects of his original antidepressant, the college
student in previous question is switched to another agent. He comes to the emergency department several days later with muscle spasms, confusion, fever, tachycardia, and hypertension. Which of the following is the most likely cause?
A. Serotonin syndrome
B. Cocaine intoxication
C. Meningitis
D. Alcohol withdrawal (delirium tremens)
E. Neuroleptic malignant syndrome (NMS)
Reply With Quote Quick reply to this message



  #2  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

Quote:
Originally Posted by Novobiocin View Post
Because of the side effects of his original antidepressant, the college
student in previous question is switched to another agent. He comes to the emergency department several days later with muscle spasms, confusion, fever, tachycardia, and hypertension. Which of the following is the most likely cause?
A. Serotonin syndrome
B. Cocaine intoxication
C. Meningitis
D. Alcohol withdrawal (delirium tremens)
E. Neuroleptic malignant syndrome (NMS)
E. Neuroleptic malignant syndrome (NMS)



the presence of myoclonus would indicate serotonin syndrome..
Reply With Quote Quick reply to this message
  #3  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 852 Times in 478 Posts
Reputation: 862
Default

A?

Tachy + HTN go for Serotonin Syndrome.. but the muscle spasm might point to NMS.

Lets go with A.
__________________
PGY-3
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
 
  #4  
Old 06-22-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,104 Times in 1,049 Posts
Reputation: 2124
Default

Quote:
Originally Posted by mbbs2010 View Post
E. Neuroleptic malignant syndrome (NMS)



the presence of myoclonus would indicate serotonin syndrome..
Remember, he was switched from an SSRI to another antidepressant
Reply With Quote Quick reply to this message
  #5  
Old 06-23-2012
XpaezX's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,216
Threads: 41
Thanked 1,327 Times in 711 Posts
Reputation: 1342
Default

A? Serotonin syndrome?
Reply With Quote Quick reply to this message
  #6  
Old 06-23-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,104 Times in 1,049 Posts
Reputation: 2124
Default

A. This patient was likely switched from a SSRI, sertraline, to a
MAOI, such as phenelzine
. Because both agents increase serotonin
levels, 5 weeks should elapse between discontinuation of one medica-
tion and initiation of the other. The danger is very serious serotonin
syndrome, which has features similar to those of NMS.
Reply With Quote Quick reply to this message
The above post was thanked by:
patelMD (06-24-2012)
  #7  
Old 06-23-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 105
Threads: 2
Thanked 42 Times in 37 Posts
Reputation: 52
Default E. Neuroleptic malignant syndrome (NMS)

E. Neuroleptic malignant syndrome (NMS)
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
No. Of Years In My College cuteguy ECFMG Forum 3 01-08-2016 01:10 PM
How many transcripts we have from our college? heman466s General Topics Forum 2 01-08-2016 01:09 PM
21-yr-old College Student with Harsh Cough bebix USMLE Step 1 Forum 9 05-18-2011 09:38 PM
Who should send Form 186 to my college? struggle ECFMG Forum 3 02-10-2011 08:40 PM
Getting signed off by the College Isabella ECFMG Forum 2 07-29-2010 09:53 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)